how to make pseudoephedrine at home

Can pseudoephedrine be made?

The drug can be easily made in small clandestine laboratories, with relatively inexpensive over-the-counter ingredients such as pseudoephedrine, a common ingredient in cold medications.

What else contains pseudoephedrine?

Pseudoephedrine is a nasal decongestant active ingredient available in over-the-counter (OTC) medicines that relieve a stuffy nose or sinus pressure due to the common cold or other ailments.

Common brands containing pseudoephedrine:
  • Advil. ®
  • Alavert. ®
  • Aleve. ®
  • Claritin. ®
  • Mucinex. ®
  • Sudafed. ®
  • Triaminic. ®
  • TYLENOL. ®

What is the source of pseudoephedrine?

Pseudoephedrine was first known as a natural substance that occurs in shrubs of the Ephedra genus, which grow worldwide. Almost all commercial pseudoephedrine, however, is produced by fermenting dextrose in the presence of benzaldehyde.

How is ephedrine made?

Natural ephedrine is prepared by extraction from Ephedra plants. This process is typically employed for ephedrine manufactured in China. Semi-synthetic ephedrine is prepared by fermentation of sugar followed by amination, a process known to be used in India. Fully chemically synthesized ephedrine is produced elsewhere.

Is phenylephrine the same as pseudoephedrine?

Are phenylephrine or pseudoephedrine the same? Phenylephrine and pseudoephedrine are both adrenergic agonists. Phenylephrine has primarily an affinity to only alpha-adrenergic receptors, while pseudoephedrine has an affinity to both alpha- and beta-adrenergic receptors. Their side effect profiles are very similar.

Why does pseudoephedrine make me feel good?

Pseudoephedrine can cause a sense of euphoria. It causes a pleasant feeling in the body of the user. Many of the individuals who use this substance frequently do so because of these pleasurable effects. So, it can be hard for individuals to stop using the substance.

Is Benadryl a pseudoephedrine?

Benadryl (diphenhydramine) and Sudafed (pseudoephedrine HCI) are used to treat nasal congestion due to allergies. Benadryl is also an antihistamine used to treat other allergy symptoms (including hives, itching, watery eyes), insomnia, motion sickness, and mild cases of Parkinsonism.

Is there another name for pseudoephedrine?

Pseudoephedrine also temporarily relieves sinus congestion and pressure. Pseudoephedrine is available under the following different brand names: Sudafed, Nexafed, and Zephrex-D.

READ:  why do jpegs lose quality

Does Robitussin have pseudoephedrine?

This product contains a decongestant (such as pseudoephedrine, phenylephrine) that works by narrowing the blood vessels to help relieve stuffy nose symptoms and sinus pressure. This product also contains a non-opioid cough suppressant (such as dextromethorphan, chlophedianol).

Is HCL a hydrochloride?

In chemistry, a hydrochloride is an acid salt resulting, or regarded as resulting, from the reaction of hydrochloric acid with an organic base (e.g. an amine).

Is Ephedrine the same as pseudoephedrine?

By convention, the pair of enantiomers with the stereochemistry (1R,2S) and (1S,2R) is designated ephedrine, while the pair of enantiomers with the stereochemistry (1R,2R) and (1S,2S) is called pseudoephedrine. Ephedrine is a substituted amphetamine and a structural methamphetamine analogue.

Is pseudoephedrine soluble in water?

PSEUDOEPHEDRINE HYDROCHLORIDE USP (30-1159)
Test Specification
DESCRIPTION FINE WHITE TO OFF-WHITE CRYSTALS OR POWDER HAVING A FAINT CHARACTERISTIC ODOR
MELTING POINT 182-186 °C
PH 4.6-6.0
SOLUBILITY VERY SOLUBLE IN WATER FREELY SOLUBLE IN ALCOHOL

How is pseudoephedrine made from yeast?

After the yeast has begun fermenting the dextrose, the benzaldehyde is added to the vats, and in this environment the yeast converts the ingredients to the precursor l-phenylacetylcarbinol (L-PAC). L-PAC is then chemically converted to pseudoephedrine via reductive amination.

What is the Nagai method?

The reduction of ephedrine or pseudoephedrine hydrochloride using hydriodic acid and red phosphorus, known as the Nagai route, is preferred in the Asian and South Asian region. The method is straightforward and can be used for large-scale production (Figure 1).

What plant has ephedrine in it?

Ephedrine, a precursor of methamphetamine, is the active alkaloid of the plant Ephedra vulgaris, which has been used in China for centuries as the herb Ma Huang. Ma Huang was extensively marketed as a stimulant and weight loss product, and is popular among adolescents.

how to make pseudoephedrine at home
how to make pseudoephedrine at home

Is Wal PHED D the same as Sudafed?

Pseudoephedrine (“soo-doe-eh-fed-reen”) is a common ingredient in cold medicines such as Sudafed, Wal-Phed, CVS Nasal Decongestant, and others. This medicine is a decongestant. It shrinks the blood vessels in your nose which makes it easier to breathe.

READ:  how to draw fire works

What is better than Sudafed?

Clears your sinuses.

The decongestant (Pseudoephedrine) in Zyrtec D (Cetirizine / Pseudoephedrine) is stronger than other decongestants. It can also help relieve congestion-related headaches and ear pressure.

Does pseudoephedrine work like Adderall?

Conclusion. Our studies thus indicate that pseudoephedrine, notwithstanding the higher doses required, acts in manner indistinguishable from amphetamine.

What will 60 mg of pseudoephedrine do?

Pseudoephedrine is used for the temporary relief of stuffy nose and sinus pain/pressure caused by infection (such as the common cold, flu) or other breathing illnesses (such as hay fever, allergies, bronchitis). Pseudoephedrine is a decongestant (sympathomimetic).

Why pseudoephedrine is banned?

Background. Pseudoephedrine (PSE), a sympathomimetic drug, commonly used in nasal decongestants, is currently banned in sports by the World Anti-Doping Agency (WADA), as its stimulant activity is claimed to enhance performance. This meta-analysis described the effects of PSE on factors relating to sport performance.

Does Zyrtec D make your nose run?

Zyrtec-D (cetirizine and pseudoephedrine) is a combination of an antihistamine and a decongestant used to treat cold or allergy symptoms such as nasal and sinus congestion, sneezing, itching, watery eyes, or runny nose.
ADVERSE EXPERIENCE ZYRTEC-D PLACEBO
Dizziness 1.1 0.1
Sinusitis 1.0 0.6

Is Zyrtec stronger than Benadryl?

Benadryl (diphenhydramine) is a first-generation antihistamine. First-generation antihistamines tend to cause more sedation and drowsiness and can impair coordination and driving.

Conditions treated by Zyrtec and Benadryl.
Condition Zyrtec Benadryl
Seasonal allergic rhinitis Yes Yes
Perennial allergic rhinitis Yes Yes

What is the difference between Claritin and Sudafed?

They are both used to treat allergy and hayfever symptoms such as runny nose. However, Claritin is also used to treat allergic skin reactions such as such as hives and itching in people with chronic skin reactions, whereas Sudafed is used to treat nasal and sinus congestion.

Does Nyquil have pseudoephedrine?

Nyquil Cold Medicine (Acetaminophen, Dextromethorphan, Doxylamine, And Pseudoephedrine)

READ:  how to help troubled teenagers

Does Zyrtec have pseudoephedrine?

ZYRTEC-D® contains pseudoephedrine, which relieves nasal congestion. So it relieves all the same symptoms as ZYRTEC®, plus it also has a powerful decongestant.

Does Claritin have pseudoephedrine?

Claritin and Claritin-D both contain loratadine. However, they are not the same drug. Claritin-D also contains a stimulant decongestant called pseudoephedrine.

Is dextromethorphan similar to pseudoephedrine?

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex. Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

Is Robitussin the same as Sudafed?

Sudafed Pe Pressure Pain And Mucus (Acetaminophen / Guaifenesin / Phenylephrine) Breaks up mucus and relieves cough. Robitussin Dm (Guaifenesin / Dextromethorphan) is okay for loosening congestion in your chest and throat, but it could prevent you from coughing the mucus up.

Is mucinex and Robitussin the same?

Introduction. Robitussin and Mucinex are two over-the-counter remedies for chest congestion. The active ingredient in Robitussin is dextromethorphan, while the active ingredient in Mucinex is guaifenesin. However, the DM version of each medicine contains both active ingredients.

How do you make hydrochloride?

Does vinegar and salt make hydrochloric acid?

When vinegar is mixed with salt, the acetic acid in the vinegar reacts with the sodium chloride or salt to produce sodium acetate and hydrochloric acid. The hydrochloric acid is a strong acid.

Does mixing salt and vinegar make hydrochloric acid?

In beaker # 4, when you mix the vinegar and salt, you make hydrochloric acid. This dissolves the copper compound. When salt is added to the vinegar, it is able to clean the pennies.

How to extract chemicals from over the counter products

COP cooks METH. Shows how easy it is.

SUDAFED SYNTHESIS phenylpropanolamine

TacticID – One Pot Meth Application Overview with Brian Escamilla of NES

Meth Head VS Sudafed

See more articles in category: FAQs